Does lamotrigine cause decreased ability for orgasm?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

nourse
Regular Member


Date Joined May 2011
Total Posts : 97
   Posted 8/7/2017 10:38 AM (GMT -7)   
I know this is personal.

First, not sure I have bipolar....on the fringes...meeting with psychiatrist ....taking only 50 mg lamotrigine...she and I both are on the fence whether to increase or just stop altogether....as Im not feeling much....she said i need to up it to feel more but expressed concern I'm feeling "mushy brain". But it may or may not be helping my moods (too much stress going on - hard to tell) - am def. taking it as a "mood stabilizer".

Just recently noticing that while I still have a sex drive (unlike when on anti-depressants which killed my sex drive and ability to orgazm)...I am losing my ability to orgasm. Perhaps thats too personal to post but my belief is it shouldn't be....its a natural part of our lives and hopefully there can be an open discussion.

And...I know some may say 50 mg day not enough for anything to be happening. I want the mood stabilizer benefits....but don't want more mushy brain - alas not increasing dose at this time. I also want my sex ability back and thus want to just quit this stuff to see....but then may get all moody. Probably impossible for anyone to advice but curious if you have experience to share. thank you!
4800 mg of Delzicol (only when in flare-up - take half that when ok)
Imuron 100 mg
Mesalamine enema
12 mg steroid
Quit smoking April 1- several prior relapses...all corresponding with UC flares past two years. Not proud of that.
Attempting GAPS diet/worked in the past
Healthy Trinity Probiotics 6-10 a day, Vit D, L glutamine, ginger juice, turmeric supreme, herbs, mega drugs to sleep at night

Tim Tam
Veteran Member


Date Joined May 2016
Total Posts : 1101
   Posted 8/7/2017 3:30 PM (GMT -7)   
Greetings:

drugs.com says:

"Lamotrigine is an anti-epileptic medication, also called an anticonvulsant.

"Lamotrigine is used either alone or in combination with other medications to treat epileptic seizures in adults and children.

"Lamotrigine is also used to delay mood episodes in adults with bipolar disorder (manic depression)."

So one question is, if you're bipolar, like I am and take one med (Lithium) for the mania, and one med (Mirtazapine) for the depression.

The questions is, if you're taking one med (Lamotrigine) for the mania, what are you taking for the depression side of manic-depression?

drugs.com also says: "What is the most important information I should know about lamotrigine?" and adds:

"Lamotrigine may cause a severe or life-threatening skin rash, especially in children and in people who take too high of a starting a dose, or those who also take valproic acid (Depakene) or divalproex (Depakote).

"First Aid for Mental Health: Investigational Drugs to the Rescue
Seek emergency medical attention if you have: fever, sore throat, swelling in your face or tongue, burning in your eyes, skin pain, followed by a red or purple skin rash that spreads (especially in the face or upper body) and causes blistering and peeling."

-------------------

In addition to the first question above, of, are you also taking an anti-depressant, another issue is: are you bipolar?

nih.gov says:

"Do you feel very happy and energized some days, and very sad and depressed on other days? Do these moods last for a week or more? Do your mood changes make it hard to sleep, stay focused, or go to work?

"Some people with these symptoms have bipolar disorder, a serious mental illness."

The same website says signs of mania are:

Feel very “up” or “high”
Feel “jumpy” or “wired”
Have trouble sleeping
Become more active than usual
Talk really fast about a lot of different things
Be agitated, irritable, or “touchy”
Feel like their thoughts are going very fast
Think they can do a lot of things at once
Do risky things, like spend a lot of money or have reckless sex

Signs of depression are:

Feel very “down” or sad
Sleep too much or too little
Feel like they can’t enjoy anything
Feel worried and empty
Have trouble concentrating
Forget things a lot
Eat too much or too little
Feel tired or “slowed down”
Have trouble sleeping
Think about death or suicide

-------------------

Do have some of these above signs? You say: "First, not sure I have bipolar....on the fringes."

It's good that you ask that question, because if you don’t know what the illness is, it can be difficult to treat.

You psychiatrist has 15, 30 or 50 minutes with you. You have days, weeks, months to look into this issue. To look on the net.

Why did you go see a psychiatrist? How were you behaving? What do you think might be your situation?

nourse
Regular Member


Date Joined May 2011
Total Posts : 97
   Posted 8/7/2017 6:06 PM (GMT -7)   
Well, I have discussed all of these things with my psychiatrist, as well as therapist. I stated at the beginning of my post/question what I thought, as of now.

However this conversation completely beside the point of what I came here asking about.

It sounds like you have concerns about my taking this drug. We are feeling it out. I have irritability. Two years ago I went through a horrible phase...but I didn't really come here, at this time, to outline all my symptoms, etc. Lets just say I have enough irritability that I feel more comfortable staying on than just dropping it.

No anti-depressants, have never before done a thing for me except one, for a brief period of time, curbed my anger around PMS time.

Still curious on the libodo question folks, if anyone has any thoughts on that?
4800 mg of Delzicol (only when in flare-up - take half that when ok)
Imuron 100 mg
Mesalamine enema
12 mg steroid
Quit smoking April 1- several prior relapses...all corresponding with UC flares past two years. Not proud of that.
Attempting GAPS diet/worked in the past
Healthy Trinity Probiotics 6-10 a day, Vit D, L glutamine, ginger juice, turmeric supreme, herbs, mega drugs to sleep at night

Tim Tam
Veteran Member


Date Joined May 2016
Total Posts : 1101
   Posted 8/7/2017 6:24 PM (GMT -7)   
I never saw in the side effects for that medicine where it said that it decreased sex drive.

In my view, you would be the best judge of what your drive was before the med, and then after you took it.

Nobody knows that but you.

I would go to the search engine and type in your medicine, "Lamotrigine", and look in some of those sites for something like, "comments from patients" or something like that.

From some that I've seen, you can read comments from others who have taken that medicine, and see what they say.

Maybe you can type in your question on one of those sites, and see if there are any responses.

nourse
Regular Member


Date Joined May 2011
Total Posts : 97
   Posted 8/7/2017 9:35 PM (GMT -7)   
Yeah, lot of mixed responses. Thought I'd try here. Apparently not my brightest idea.
4800 mg of Delzicol (only when in flare-up - take half that when ok)
Imuron 100 mg
Mesalamine enema
12 mg steroid
Quit smoking April 1- several prior relapses...all corresponding with UC flares past two years. Not proud of that.
Attempting GAPS diet/worked in the past
Healthy Trinity Probiotics 6-10 a day, Vit D, L glutamine, ginger juice, turmeric supreme, herbs, mega drugs to sleep at night

theHTreturns...
Elite Member


Date Joined Mar 2009
Total Posts : 20044
   Posted 8/8/2017 3:28 AM (GMT -7)   
no to your question. bar the johnsons rash, it has very few side effects.
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 13, 2017 7:52 PM (GMT -7)
There are a total of 2,905,140 posts in 318,828 threads.
View Active Threads


Who's Online
This forum has 158197 registered members. Please welcome our newest member, Joyb4.
372 Guest(s), 12 Registered Member(s) are currently online.  Details
Worriedsicked, Spring, hammer8, 1000Daisies, Girlie, Pratoman, NiceCupOfTea, FlowersGal, Joyb4, Sleepless09, three 5's and a jack, Glc100